Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) caused by Antibiotic: A Case Report

Authors

  • SIti Maimunah Medical Faculty Lampung University
  • Meligasari L. Gaya Medical Faculty Lampung University

Keywords:

Antibiotic, drug reaction, DRESS syndrome

Abstract

DRESS syndrome is a severe drug adverse reaction characterized by skin eruption, fever, and involvement of internal organs. DRESS syndrome has a clinical manifestation similar to other allergic drug eruption. Establishing a diagnosis of DRESS Syndrome quickly and precisely becomes important so that appropriate treatment can be done to reduce the mortality rate due to DRESS Syndrome. This case report aims to show the diagnosis and treatment of cases of DRESS Syndrome in patients with 28-year-old female patients with a history of taking antibiotics. Reported a 28-year-old female patient came with complaints of reddish spots accompanied by itching in most of her body since 5 days ago, complaints accompanied by fever. Spots appear suspected after the patient took antibiotics, namely cefadroxil and amoxicillin after surgery to remove ovarian tumor. Based on physical examination and support, the diagnosis of Allergy Drug Eruption Syndrome type DRESS et causa is suspected of cefadroxil and amoxicillin. Medical management in the form of systemic corticosteroids, antihistamines, and topical corticosteroids. DRESS syndrome is one of the adverse drug reaction which is characterized by skin eruption, fever, and involvement of internal organs. Management of the main DRESS syndrome is the identification and stopping the drug that is suspected to be the cause, and recommended administration of systemic corticosteroids.

References

Rerknimitr P, Pongprutthipan M, Ruxrungtham K. Drug-induced hypersensitivity syndrome/drug reaction with eosinophilia and systemic symptoms (DIHS/DRESS): 11 years retrospective study in Thailand. Allergology International. 2016;65(1):432-438.

Hamm RL. Drug-Hypersensitivity Syndrome: Diagnosis and Treatment. Journal of the American College of Clinical Wound Specialists. 2012; 3(4): 77-81.

Goldsmith LA, Katz SI, Gilchrest BA, Paller AS, Leffel DJ, Wolff K. Fitzpatrick's dermatology in general medicine. Edisi Ke-9. New York; The McGraw-Hill Companies; 2008.

Chen YC, Chiu HC, Chu CY. Drug reaction with eosinophilia and systemic symptoms: a retrospective study of 60 cases. Arch Dermatol. 2010;146(1):1373-9.

Um SJ, Lee SK, Kim YH, Kim KH, Son CH, Roh MS, et al. Clinical features of druginduced hypersensitivity syndrome in 38 patients. J Investig Allergol Clin Immunol. 2010;20(1):556-62.

Wongkitisophon P, Chanprapaph K, Rattanakaemakorn P, Vachiramon V. Sixyear retrospective review of drug reaction with eosinophilia and systemic symptoms. Acta Derm Venereol. 2012;92(1):200-5.

Ding WY, Lee CK, Choon SE. Cutaneous adverse drug reactions seen in a tertiary hospital in Johor, Malaysia. Int J Dermatol 2010;49(1):834-41.

Budianti WK. Ilmu penyakit kulit dan kelamin. Edisi ke-7. Jakarta: Badan Penerbit FKUI;2015.

Solensky R, Khan DA. Drug Allergy: an Updated Practice Parameter. Annals of Allergy, Asthma and Immunology. 2010; 105(10): 259-73.

Deps PD, Nasser S, Guerra P, Simon M, Birshner R, Rodrigues LC. Adverse effects from Multi-drug therapy in leprosy: a Brazilian study. Lepr Rev. 2007; 78: 216–22.

Chen Y-C, Cho Y-T, Chang C-Y, Chu C-Y. Drug reaction with eosinophilia and systemic symptoms: a drug-induced hypersensitivity syndrome with variable clinical features. Dermatologica Sinica. 2013;31(4):196-204.

Choudhary S, McLeod S, Torchia D, Romanelli P. Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) Syndrome. The Journal of Clinical and Aesthetic Dermatology. 2013; 6(6): 31-7.

Shiohara T, Mizukawa Y. Drug-induced hypersensitivity syndrome (DiHS)/drug reaction with eosinophilia and systemic symptoms (DRESS): an update in 2019. Allergology International. 2019; 68(1): 301-8.

Roberts, JR, Rhiannon JJ. Amoxicillin-induced DRESS syndrome. SGIM forum. 2013; 36(9): 1-2.

Suswadana, Hernanto M, Yudani BAD,Pudjiati SR, Indrastuti N. DRESS syndrome from cefadroxil confirmed by positive patch test. Allergy net. 2007; 62(1): 1215-6.

Castellazzi ML, Esposito S, Claut LE, Dacco V, Colombo C. Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome in two young children: the importance of an early diagnosis. Italian Journal of Pediatrics. 2018; 44(93): 1-6.

Cho YT, Yang CW, Chu CY. Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS): An Interplay among Drugs, Viruses, and Immune System. Int. J. Mol. Sci. 2017; 18(1243): 1-21

Kumari R, Timshina DK, Thappa DM. Drug hypersensitivity syndrome. IJDVL. 2011; 77(1): 7-15.

Phillips EJ, Chung WH, Mockenhaupt M, Roujeau JC, Mallal SA. Drug hypersensitivity: Pharmacogenetics and clinical syndromes. J Allergy Clin Immunol. 2011;127:S60-6.

Shear NH, Knowles SR. Dalam: Fitzpatrick's Dermatology in General Medicine. Goldsmith LA, Katz SI, Gilchrest BA, Paller AS, Leffel DJ, Wolff K, eds. New York: The McGraw-Hill Companies; 2012. hlm. 449-57.

Kremic Z, Mijuskovic ZP, Kandolf-Sekulofic L. DRESS syndrome - a case report. Serbian Journal of Dermatology and Venereology. 2016; 8(2): 95-100.

Published

2021-04-30

How to Cite

SIti Maimunah, & Meligasari L. Gaya. (2021). Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) caused by Antibiotic: A Case Report. Medical Profession Journal of Lampung, 9(4), 616-620. Retrieved from http://journalofmedula.com/index.php/medula/article/view/224

Issue

Section

Artikel